SciELO - Scientific Electronic Library Online

 
vol.33 issue4L(1,1)-Labeling of Direct Product of any Path and CycleOn linear maps that preserve G-partial-isometries in Hilbert space author indexsubject indexarticles search
Home Pagealphabetic serial listing  

Services on Demand

Journal

Article

Indicators

Related links

  • On index processCited by Google
  • Have no similar articlesSimilars in SciELO
  • On index processSimilars in Google

Share


Proyecciones (Antofagasta)

Print version ISSN 0716-0917

Proyecciones (Antofagasta) vol.33 no.4 Antofagasta Dec. 2014

http://dx.doi.org/10.4067/S0716-09172014000400003 

The upper open monophonic number of a graph

A. P. Santhakumaran

M. Mahendran

Hindustan University

India


ABSTRACT

For a connected graph G of order n,a subset S of vertices of G is a monophonic set of G if each vertex v in G lies on a x-y monophonic path for some elements x and y in S. The minimum cardinality of a monophonic set of G is defined as the monophonic number of G, denoted by m(G). A monophonic set of cardinality m(G) is called a m-set of G.A set S of vertices of a connected graph G is an open monophonic set of G if for each vertex v in G ,either v is an extreme vertex of G and v G S,or v is an internal vertex of a x-y mono-phonic path for some x,y G S. An open monophonic set of minimum cardinality is a minimum open monophonic set and this cardinality is the open monophonic number, om(G). An open monophonic set S of vertices in a connected graph G is a minimal open monophonic .set if no proper subset of S is an open monophonic set of G.The upper open monophonic number om+ (G) is the maximum cardinality of a minimal open monophonic set of G. The upper open monophonic numbers of certain standard graphs are determined. It is proved that for a graph G of order n, om(G) = n if and only if om+(G)= n. Graphs G with om(G) = 2 are characterized. If a graph G has a minimal open monophonic set S of cardinality 3, then S is also a minimum open monophonic set of G and om(G) = 3. For any two positive integers a and b with 4 < a < b, there exists a connected graph G with om(G) = a and om+(G) = b.

2010 Mathematics Subject Classification. 05C12,05C70.

Key Words: Distance, geodesic, geodetic number, open geodetic number, monophonic number, open monophonic number, upper open monophonic number.


REFERENCES

[1] F. Buckley and F. Harary, Distance in graphs, Addison-Wesley, Redwood city, CA, (1990).         [ Links ]

[2] G. Chartrand, E. M. Palmer and P. Zhang, The geodetic number of a graph: A survey, Congr. Numer., 156, pp. 37-58, (2002).         [ Links ]

[3] G. Chartrand, F. Harary, H. C. Swart and P. Zhang, Geodomination in graphs, Bulletin of the ICA, 31, pp. 51-59, (2001).         [ Links ]

[4] F. Harary, Graph Theory, Addison-Wesley, (1969).         [ Links ]

[5] R. Muntean and P. Zhang, On geodomination in graphs, Congr. Numer.,143, pp. 161-174, (2000).         [ Links ]

[6] A. P. Santhakumaran and T. Kumari Latha, On the open geodetic number of a graph, SCIENTIA Series A: Mathematical Sciences, Vol.20, pp. 131-142, (2010).         [ Links ]

[7] A. P. Santhakumaran and M. Mahendran, The connected open mono-phonic number of a graph, International Journal of Computer Applications (0975-8887), Vol. 80 No. 1, pp. 39-42, (2013).         [ Links ]

[8] A. P. Santhakumaran and M. Mahendran, The open monophonic number of a graph, International Journal of Scientific & Engineering Research, Vol. 5 No. 2, pp. 1644-1649, (2014).         [ Links ]

A. P. Santhakumaran

Department of Mathematics Hindustan University

Hindustan Institute of Technology and Science Padur

Chennai-603 103,

India

e-mail : apskumar1953@yahoo.co.in

M. Mahendran

Department of Mathematics Hindustan University

Hindustan Institute of Technology and Science Padur

Chennai-603 103,

India

e-mail : magimani83@gmail.com

Received : February 2014. Accepted : October 2014

Creative Commons License All the contents of this journal, except where otherwise noted, is licensed under a Creative Commons Attribution License